MAUDE Adverse Event Report: STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 48X21; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 48X21; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-E-4821
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that a sr 4mm offset humeral he ad trial 48x15 was alleged of " instruments - broken, deformed, worn or scratched " could be confirmed, since pictures confirming the event were attached to the complaint.More detailed information about the complaint even, such as if the device was used or not, if the device was impacted or not.Etc, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on investigation history, some possible root causes are, but not limited to: application of too much force by the healthcare professional during the use of the device.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, indications/ contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Before clinical use, the surgeon should thoroughly understand all aspects of the surgical procedure and limitations of the device.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." inadequate storage conditions which could have lead to mixing heavy devices with lighter ones.Indeed, the cleaning and sterilization guide clearly reminds the user: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." the cleaning and sterilization guide states: "note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.The device inspection revealed the following: the picture shows that one of the jaws of the three-jaw looking chuck is broken at its base, making the device unusable.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device not available to stryker.
 
Event or Problem Description
Upon incoming inspection of a tray, it was noticed that 2 of the humeral head trials were broken and unusable.One of the three inner pegs was broken off and missing.

Brand Name
SR 4MM OFFSET HUMERAL HE AD TRIAL 48X21
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7593566
Report Number0008031020-2018-00460
Device Sequence Number19178145
Product Code LXH
UDI-Device Identifier07613327099904
UDI-Public07613327099904
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5901-E-4821
Device Lot NumberMAC6K11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;